MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Code Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pacing system analyzer (psa) test while performing an implant procedure, the physician experienced difficulties operating this programmer.The physician noted that the programmer display screen was intermittently unresponsive turning off and on during a threshold test.Technical services (ts) recommended to the physician to use a different programmer to rule out possible electromagnetic interference (emi).The programmer remains in service.No patient involvement.
 
Additional Manufacturer Narrative
The device was not returned for product analysis because the user was able to resolve the issue and the programmer remains in service at the healthcare facility.Although the device was not returned for analysis, boston scientific performed an investigation with all available information.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.The investigation determined that the cause of touchscreens becoming unresponsive during use was due to the water detection feature within the programmer's liquid crystal display (lcd) touchscreen assembly.Various inputs can induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.
 
Event or Problem Description

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS CORPORATION
2400 millbrook dr
buffalo grove IL 60089
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key18089151
Report Number2124215-2023-62660
Device Sequence Number17809974
Product Code OSR
UDI-Device Identifier00802526608513
UDI-Public00802526608513
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3300
Device Catalogue Number3300
Device Lot Number008630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown